High Wind, Marquette
- When
- April 12, 2:30 AM CST to 3:15 AM CST
- Where
- Marquette forecast zone
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
Yet another round of high winds (third for this month for southern Wisconsin) occurred during the overnight hours in a small area of south-central Wisconsin north of Madison. Numerous reports of toppled trees and some damaged power lines were passed on to law enforcement officials.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Yet another round of high winds (third for this month for southern Wisconsin) occurred during the overnight hours in a small area of south-central Wisconsin north of Madison. Numerous reports of toppled trees and some damaged power lines were passed on to law enforcement officials. Maximum winds gusts were estimated to be around 52 knots (60 mph) based on tree damage. The high winds were associated with scattered rain showers which led to the mixing and transfer of high-momentum air down to the surface. Wind gusts to 40 to 45 knots (46 to 52 mph) were noted elsewhere across south-central and southeast Wisconsin, where only minor tree limb breakage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 12, 1:15 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 AM CDT THU APR 12 2001 MAIN FORECAST PROBLEM IS WINDS. WILL CONTINUE WINDS ADVISORY FOR TODAY. GUSTY WINDS XPCTD BOTH ERLY THIS MRNG WITH BAND OF SHOWERS ASSOCIATED WITH VORT MAX. ANY DOWNWARD MIXING OF WINDS AT 3 THSD FT WOULD RESULT IN 55 MPH WINDS AT THE SURFACE. AS VORT EXITS AND LOW PULLS AWAY GRADIENT TIGHTENS. EVEN WITH CLOUDS 50 KNOT WINDS ARE AROUND 2 TO 3 THSD FT. CLOUDS WILL LIMIT MIXING SOMEWHAT SO WILL GO WITH ADVSRY AT THIS TIME. EXPECT CLOUDS TO AFFECT MOST OF THE FORECAST AREA TODAY. THEN FORECAST PROBLEM IS NEXT SHORTWAVE FRIDAY NIGHT. AVN IS A BIT SLOWER AND FARTHER N. AS A RESULT WILL GO WITH MEDIUM POPS FOR NOW. .MKX...WIND ADVSRY TODAY ZONES 046-047-051-052-056>060-062>072. HENTZ
WIZ046-047-051-052-056>060-062>072-120230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT WED APR 11 2001 ...HIGH WINDS ACROSS SOUTHERN WISCONSIN... ...A
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240317, 5240318.